Doberman Forum : Doberman Breed Dog Forums banner

1 - 7 of 7 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hello everyone, I am new to this site so I hope I am posting in the right area. My one year old female doberman has been having soft stool and diarrhea bouts for 2 months now (yes I have taken her to the vet multiple times and have had a myriad of tests done, nothing.) I have come to the conclusion that her heart worm medication (Triheart plus) is what is possibly causing her diarrhea. She started to get normal-ish stools at the end of the month last month, and literally the day after I gave her her monthly dose of Triheart Plus (her second time taking it) her stools went right back to watery diarrhea. I have been keeping her on a bland diet, and breaking up her meals throughout the day. I have also been giving her pedialyte, and pepto bismol when it gets really bad. I have also given her pumpkin, but I am trying to keep the "newly added things" in her diet to a minimum as to not exacerbate the problem. In the beginning, our vet put her on a dose of metronidozol "just in case" of parasites that didn't show up in the fecal sample. I think that's all the details I have about her..is there anyone who went through this, uses this heart worm medication, or has any advice for me? I am stopping her on this heartworm medication next month and hope that it clears up the problem. She acts completely normal otherwise, healthy appetite, drinks a lot, plays a lot, sleeps a normal amount.
 

·
Got mutt?
Joined
·
13,777 Posts
Since there does seem to be a link between her heartworm prevention and the loose stools, I'd try a different medication. There are several options to choose from.
 

·
Registered
Joined
·
2 Posts
Discussion Starter #3
Rosemary,

Thank you, I am definitely taking her off of her current one. The heartworm medication is the only thing I could possibly think of that's making her have these issues, so I am just wondering if anyone else has had problems with Triheart Plus..
 

·
Alpha schmalpha
Joined
·
4,074 Posts
If she is having this type of reaction to the insecticide in her system , she is probably feeling and having other side-effects that you are unaware of at this point in her life.
 

·
Got mutt?
Joined
·
13,777 Posts
Rosemary,

Thank you, I am definitely taking her off of her current one. The heartworm medication is the only thing I could possibly think of that's making her have these issues, so I am just wondering if anyone else has had problems with Triheart Plus..
I use Iverheart Max, another Heartgard generic, and my dogs, including the GSD (who has not been mdr1 tested) don't have any apparent issues. However, it does sound like your girl doesn't tolerate something in it, be it the ivermectin, pyrantal, or one or more of the inactive ingredients (like the flavoring). I'd try something like Interceptor (oral) or Advantage Multi (topical).
 
  • Like
Reactions: jilwal1

·
Premium Member
Joined
·
9,989 Posts
I don't like medication with stuff that has multiple ingredients for multiple things. I use Interceptor (which is on the market again) for heartworm prevention and have never had a dog react to that. I use Advantage 2 for flea control and since I haven't had anyone with tape worms since I treat for fleas year around I don't need anything for tape worm. Interceptor will handle heart worm prevention AND round worm, hook worm and whip worm control.
 

·
Premium Member
Joined
·
8,423 Posts
I use Advantage Multi, it prevents all types of worms along with flea protection and it is applied topically. I do not like to give these types of medications internally (chew tablets).
 
1 - 7 of 7 Posts
Top